Suggest ways to wean off Topamax tablets
I have been getting breakthrough bleeding since starting the low dose pill 2 months ago.
My doctor and I both agree I need a higher dose Birth control pill
I understand that Topamax can make birth control pills less effective. which isn't a worry for me.
I am concerned however, that if I up my hormone to a higher level pill,(and we are going to the highest you can go) how likely is it that the topamax, 25 mg in the morning and 25 mg in the evening, will affect my system to give me breakthrough bleeding.
Also...If I decide that I want to go OFF the topamax completely, How do I wean myself off the 25mg 2x a day. The pills are tiny and you cannot cut them in half without breaking them to pieces.
I read your question carefully and I understand your concern.
It is true that Topamax lowers the effectiveness of birth control pills. The dosage of Topamax you are taking is however a low one, so in theory it should have a lesser effect and if you increase the dose of the birth control pill you should be ok. However people metabolism and the degree it is affected by Topamax varies among individuals (in fact there can be breakthrough bleeding without Topamax at all, or not be at higher dosages of Topamax), so there can't be any guarantees about that.
As for the question on how to wean Topamax, since the dosage is low, actually 50 mg a day is the lowest possible dose, I would say that it is not necessary to divide the pills. Simply cut one pill first for one or two weeks, taking it only in the morning and then interrupt it altogether.
I hope to have been of help.